MPN Voice
3,082 members4,681 posts

ET woes

Hi :-)

Im new to this forum so hello!

I was diagnosed with ET Jack2 mutation in October 17. It has been a huge journey as didnt know anything about condition or meds. My count was 925 and is now 570 as been on Hydroxycarbamide 500mg daily since december but now on 1000mg for 2 days and 500mg for 5. Only side effects Ive had is painful teeth which I grind so had mouth guard made and sore mouth and ulcers. Also had horrendous headaches on 1000mg.

Worried about Dr changing medication and what to and also if any support groups around stafford

Thanks

Sam

10 Replies
oldestnewest

Hi Sam,

Welcome to our friendly forum.

I’m not sure about support groups in Stafford. Maz the forum administrator will be able to answer that.

I have ET (Jak 2) too so understand your journey. There is such a lot to take in. It seems as though the hydroxy is working well for you. It is quite likely the mouth ulcers will disappear with time. The haematologist might just reduce the dose a bit.

Just a thought, are you drinking plenty of water? It may help with the headache.

Keep us updated

Mary x

Reply

Thank you so much Mary for your reply.

Yes the mouth situation has not been great but is under control.

Yes drink plenty of water. Have made lots of changes to lifestyle diet and exercise and rest but still have the regular treats of course!!!😊

I know it'll all settle down just early days. This forum has been so helpful so thank you one and all

Sam xx

1 like
Reply

Hello Sam, welcome to our forum. I am afraid that I don't know of any support groups in Stafford, maybe you could ask at your hospital, they may know of some. Best wishes, Maz

Reply

Ok thankyou anyway

Sam :-)

Reply

If there isn't a support group local to you why not ask Maz to match you up with a buddy with a similar diagnosis. Have you found this thread - it's an oldie but still relevant: healthunlocked.com/mpnvoice...

Reply

Thankyou yes will have a look

Sam :-)

Reply

Hi Sam, I got mouth ulcers when I first went on hydroxy, but they settled down eventually! I was on a lot higher dose than you, I had problems with hydroxy but not until I'd been on it over 3 years, I'm on Anagrelide now.

Best wishes for the future

Lizzie

Reply

Thanks Lizzie

They are not too bad now as in routine of mouthwash, pastilles and drink plenty of water. I avoid citris

fruit and acididc foods so that has helped.

Thanks anyway

Best Wishes

Sam

Reply

Poor you.

It's early days yet.Try to Keep calm.

Headaches can be due to anxiety and stress

Keep your fluid levels up.

Ask your dentist to check your teeth.

They may fit New mouth guards.

I was told to change my tooth guards and toothbrush regularly every three months.

Ask your clinical specialist team if there are any mouth washes you can use to ease the pain..

Good luck and try to remain positive.

I use a salt lamp as this is a way of dealing with negative ions.

Reply

Hi Roger

This has been so helpful

Yes always positive indeed.

Best wishes

Sam

Reply

You may also like...